Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2014, 1:03 PM EDT for 5 counties in Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2014, 1:03 PM EDT (17:03 UTC)
- Expired
- Jun 21, 2014, 1:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 85 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:17 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 21, 10:17 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1017 AM EDT SAT JUN 21 2014 .DISCUSSION...CURRENT FORECAST FOR TODAY STILL LOOKS TO BE ON TRACK FOR THE MOST PART...WITH MAINLY SCATTERED CONVECTION BUT SOMEWHAT LIMITED INSTABILITY AS THE DAY PROGRESSES. WILL TWEAK HOURLY TEMPS...DEW POINTS AND SKY COVER IN THE DATABASE...BUT NO OTHER CHANGES PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 92 69 93 67 / 30 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 89 67 90 67 / 30 20 20 20 OAK RIDGE, TN 89 67 90 66 / 30 20 20 20 TRI CITIES AIRPORT, TN 88 62 86 62 / 40 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Jun 21, 3:30 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT SAT JUN 21 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 330 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT. SOME STORMS COULD BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WEAK FRONTAL BOUNDARIES WILL LINGER AROUND THE SOUTHERN APPALACHIAN REGION THROUGHOUT THE WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE POSSIBILITY OF DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE ACTIVITY. DMG
In the hours before
Special weather statement, Jun 21, 11:46 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1146 AM EDT SAT JUN 21 2014
TNZ012-035-211630-
MORGAN TN-SCOTT TN-
1146 AM EDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SOUTHERN SCOTT
COUNTIES UNTIL 1230 PM EDT...
AT 1143 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF JAMESTOWN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARTBURG...HELENWOOD...HARRIMAN...SUNBRIGHT...OAKDALE...COALFIELD...
ELGIN...RUGBY S.P....HIGH POINT...SMOKEY JUNCTION...PETROS...
ROBBINS...FROZEN HEAD S.P....SLICK ROCK...RUGBY...DEERLODGE...NORMA
AND HONEY CREEK S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3634 8433 3627 8435 3626 8437 3621 8437
3615 8445 3611 8441 3598 8445 3596 8455
3616 8490 3620 8491 3629 8486 3630 8479
3633 8477 3634 8474 3637 8473 3640 8466
3644 8469
TIME...MOT...LOC 1543Z 302DEG 21KT 3626 8479Special weather statement, Jun 21, 12:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1228 PM EDT SAT JUN 21 2014
TNZ012-035-036-067-068-084>086-100-101-211715-
ROANE TN-WEST POLK TN-BRADLEY TN-NORTHWEST MONROE TN-MORGAN TN-
LOUDON TN-ANDERSON TN-SCOTT TN-MCMINN TN-MEIGS TN-
1228 PM EDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...MCMINN...
MEIGS...WESTERN POLK...NORTHEASTERN BRADLEY...SOUTHEASTERN MORGAN...
...ROANE...SOUTH CENTRAL SCOTT...WESTERN LOUDON...AND SOUTHWESTERN
ANDERSON COUNTIES UNTIL 115 PM EDT...
AT 1225 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
WARTBURG TO 7 MILES WEST OF CHARLESTON...AND MOVING SOUTHEAST AT 20
MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...OAK RIDGE...ATHENS...LENOIR CITY...KINGSTON...
SWEETWATER...ROCKWOOD...LOUDON...DECATUR...BENTON...WARTBURG...
ETOWAH...OLIVER SPRINGS...CHARLESTON...MIDTOWN...FAIRVIEW...
HARRIMAN...ENGLEWOOD...NIOTA AND PHILADELPHIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3531 8497 3548 8490 3550 8486 3556 8487
3555 8480 3568 8478 3570 8477 3569 8472
3575 8472 3576 8476 3579 8474 3580 8477
3591 8468 3596 8471 3632 8456 3610 8417
3593 8425 3594 8427 3592 8425 3499 8466
TIME...MOT...LOC 1625Z 320DEG 19KT 3620 8447 3532 8489The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:46 AM EDT | Special Weather Statement | MRX | Morgan | 44 min |
| Jun 21, 12:28 PM EDT | Special Weather Statement | MRX | McMinn, Meigs, Roane | 47 min |
| Jun 21, 1:23 PM EDT | Special Weather Statement | MRX | Monroe, Polk | 52 min |
| Jun 21, 1:36 PM EDT | Special Weather Statement | MRX | Knox | 39 min |
| Jun 21, 1:44 PM EDT | Special Weather Statement | MRX | Blount, Monroe | 61 min |
| Jun 21, 1:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 41 min |
| Jun 21, 5:06 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 39 min |
| Jun 21, 5:27 PM EDT | Special Weather Statement | MRX | Hamilton | 33 min |
| Jun 21, 6:30 PM EDT | Special Weather Statement | MRX | Marion | 45 min |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 38 min |
| Jun 21, 2:13 PM EDT | Special Weather Statement | MRX | Cherokee, Clay | 77 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.